ETHICON INC. SFX SPI MCRYL+ UNI UD 6IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Back to Search Results |
| Model Number |
SXMP1B424 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/07/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint number: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please clarify: did the fixation feature (loop or tab) broke during the procedure? or did the suture break during the procedure? the loop and tab were ok.But suture¿s body break during the procedure.What tissue was being approximated/ sutured? procedure name and date? event date? transoral thyroidectomy on 2022/3/7, suture break when surgeon closed the wound after remove thyroid sample.Lot number? unknown.Device return status? the device is under return process from customer.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent this is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - stratafix¿, active ingredient(s)- triclosan, dosage form - suture/solid/parenteral, strength - = 2360 g /m.
Event or Problem Description
It was reported that a patient underwent a transoral thyroidectomy on (b)(6) 2022 and barbed suture was used.During the procedure, the suture body broke.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/22/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: upon visual inspection of the needle-suture piece, the suture was observed with damaged at the surface and the end of the suture cut.After further evaluation body fluids and crimping marks were observed on the surface suture possibly from a surgical instrument.The event reported was confirmed and it is related to improper use of the device.Please reference the instruction for use.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records couldn¿t be reviewed as the lot number is unknown.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Trade name - stratafix¿; active ingredient(s)- triclosan; dosage form - suture/solid/parenteral; strength - = 2360 g /m.